MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 03/08/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that a cranial hemorrhage occurred.A left atrial appendage (laa) closure procedure was performed using a 24mm watchman laa closure device with delivery system (wds).During recovery the patient did not regain consciousness.The patient was transferred to the intensive care unit and cranial imaging was completed.A cranial bleed, attributed to the heparin administered during the index procedure, was identified and the blood drained.
 
Additional Manufacturer Narrative
A3 sex updated.B2 outcomes attrib to adv event updated.B2 date of death updated.B5 describe event or problem updated.H1 type of reportable event updated.H6 impact code updated.
 
Event or Problem Description
It was reported that a cranial hemorrhage occurred.A left atrial appendage (laa) closure procedure was performed using a 24mm watchman laa closure device with delivery system (wds).During recovery the patient did not regain consciousness.The patient was transferred to the intensive care unit and cranial imaging was completed.A cranial bleed, attributed to the heparin administered during the index procedure, was identified and the blood drained.It was further reported the patient died prior to discharge after index procedure.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key16590712
Report Number2124215-2023-12160
Device Sequence Number4947975
Product Code NGV
UDI-Device Identifier08714729838234
UDI-Public08714729838234
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10371
Device Catalogue Number10371
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death; Hospitalization;
Patient Age72 YR
Patient SexFemale